Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 36, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 5, 2018, 5:48 PM EDT for Indian River County, Saint Lucie County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2018, 5:48 PM EDT (21:48 UTC)
- Expired
- Jun 5, 2018, 6:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
The radar
The Melbourne radar (KMLB), 64 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1582 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
785
WUUS52 KMLB 052148
SVRMLB
FLC061-111-052215-
/O.NEW.KMLB.SV.W.0036.180605T2148Z-180605T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
548 PM EDT TUE JUN 5 2018
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Northeastern St. Lucie County in east central Florida...
Southeastern Indian River County in east central Florida...
* Until 615 PM EDT.
* At 547 PM EDT, a severe thunderstorm was located near Vero Beach
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Vero Beach, Vero Beach South, Indrio, Queens Cove and Vero Beach
Highland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2750 8051 2761 8051 2763 8037 2762 8037
2762 8036 2760 8037 2759 8035 2759 8034
2760 8035 2760 8034 2763 8036 2763 8035
2760 8033 2748 8029
TIME...MOT...LOC 2147Z 268DEG 28KT 2756 8043
HAIL...1.00IN
WIND...60MPH
$$
Ulrich2 follow-up statements
587
WWUS52 KMLB 052203
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
603 PM EDT TUE JUN 5 2018
FLC061-111-052215-
/O.CON.KMLB.SV.W.0036.000000T0000Z-180605T2215Z/
St. Lucie FL-Indian River FL-
603 PM EDT TUE JUN 5 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN ST. LUCIE AND SOUTHEASTERN INDIAN RIVER COUNTIES...
At 602 PM EDT, a severe thunderstorm was located near Vero Beach
Highland moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Vero Beach, Indrio, Vero Beach South, Queens Cove and Vero Beach
Highland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2752 8044 2760 8044 2763 8037 2762 8037
2762 8036 2760 8037 2759 8035 2759 8034
2760 8035 2760 8034 2763 8036 2763 8035
2760 8033 2749 8029
TIME...MOT...LOC 2202Z 268DEG 28KT 2756 8029
HAIL...0.75IN
WIND...60MPH
$$
Ulrich801
WWUS52 KMLB 052211
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
611 PM EDT TUE JUN 5 2018
FLC061-111-052220-
/O.EXP.KMLB.SV.W.0036.000000T0000Z-180605T2215Z/
St. Lucie FL-Indian River FL-
611 PM EDT TUE JUN 5 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. LUCIE AND
SOUTHEASTERN INDIAN RIVER COUNTIES WILL EXPIRE AT 615 PM EDT...
The storm which prompted the warning has weakened below severe
limits and is now pushing over the nearshore Atlantic waters.
Therefore, the warning will be allowed to expire. However gusty
winds up to 50 mph are still possible with this thunderstorm.
LAT...LON 2752 8044 2760 8044 2763 8037 2762 8037
2762 8036 2760 8037 2759 8035 2759 8034
2760 8035 2760 8034 2763 8036 2763 8035
2760 8033 2749 8029
TIME...MOT...LOC 2210Z 268DEG 28KT 2756 8023
$$
UlrichWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:20 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 5, 3:20 PM EDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 320 PM EDT Tue Jun 5 2018 .DISCUSSION... Currently-Tonight...Showers and storms will continue eastward and offshore of areas south of Orlando into late afternoon and toward sunset. Drier air in the mid levels may allow for strong to locally damaging straight line winds with some of this activity. Any lingering convection along the Treasure Coast should then end by late evening. Into late tonight, axis of mid level trough will lead to increasing showers/storms across the NE Gulf, along and south of stalled boundary. Some showers or areas of light rain associated with this activity may begin to move eastward into Lake County during the predawn hours, so have mentioned a slight chance of rain for now across this area during this timeframe. Cloud cover will increase after midnight, with lows expected in the low to mid 70s. Wednesday-Thursday...Axis of a mid-level trough pushing offshore of the eastern seaboard will extend and push southward across Florida through mid week. The presence of this trough combined with higher moisture (PW values of 1.7-1.9 inches) will keep rain chances elevated across the area, with PoPs around 60 percent Wednesday and 50-60 percent on Thursday. Skies will be mostly cloudy through the period, which should keep max temps in the mid-upper 80s both days, with lows near 70. Friday-Tuesday...(Previous Discussion) The axis of an elongated positive tilt mid-upper level trough will remain in place from the central-eastern GOMEX across north-central Florida through Saturday. The trough axis will ever-so-slowly lift northward Sunday through Tuesday as it gradually fills and the DLM Atlantic ridge noses westward into south Florida. At the surface...the weak inverted surface trough in place over the central peninsula will lose its identity by late Saturday, with the surface reflection of the Atlantic ridge also sets up across south Florida. Expect a very weak surface pressure pattern through this weekend, dominated by local sea and lake breeze circulations. Light SW flow is progged to develop north of the ridge axis on Monday, and perhaps freshen slightly by Tuesday. The synoptic setup will favor near to slightly above climo POPs through the period with slightly higher POPs south and inland most days. Max temps in the U80s to around 90F, with mins in the L70s. && .AVIATION...Tempo IFR/MVFR conditions in iso/sct shra/tsra will continue through late afternoon and evening across areas south of KMCO-KTIX. This activity should then end by late evening, with a slight chance for showers moving toward KLEE late into tonight. Otherwise, VFR conditions generally expected. Greater coverage of showers and storms expected across the area tomorrow, mainly into the afternoon with tempo IFR/MVFR conditions expected once again. && .MARINE... Tonight-Wednesday...Offshore winds around 10-15 knots into tonight will weaken into Wednesday and become more variable in direction into the afternoon. Seas will range from 1-3 feet nearshore and up to 3-4 feet offshore. Main concern will continue to be isolated to scattered storms pushing off the coast into this evening and again Wednesday afternoon, producing strong gusty winds. Thursday-Saturday...Benign boating conditions continue as a weak pressure pattern in presence of the inverted surface trough will keep winds 10KT or less with seas 1-2FT. An onshore sea breeze circulation will develop near the coast each afternoon. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 86 70 87 / 10 60 40 50 MCO 74 88 71 89 / 10 60 30 60 MLB 73 88 71 87 / 10 60 40 60 VRB 72 88 70 87 / 20 60 30 60 LEE 73 87 72 89 / 20 60 40 50 SFB 73 87 71 89 / 10 60 40 50 ORL 74 87 72 88 / 10 60 40 50 FPR 73 89 69 87 / 20 60 30 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT-TERM/LONG-TERM...Weitlich RADAR...Combs/Ulrich AVIATION...Johnson
Hazardous weather outlook, Jun 5, 10:00 AM EDT, 7 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1000 AM EDT Tue Jun 5 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-060300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1000 AM EDT Tue Jun 5 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A weak frontal boundary across the northern Florida will gradually wash out, but drying will spread down to Orlando and Cape Canaveral. Moisture will be sufficient south of there for isolated to scattered afternoon thunderstorms, especially from the Treasure Coast to Okeechobee. The main threat from storms will be occasional to frequent lightning strikes. Small hail, gusty winds to around 50 mph and an inch or two of rain in an hour will also be possible with a few strong storms. .MARINE THUNDERSTORM GUST IMPACT... Isolated storms this afternoon will move to the east and southeast at 10 to 15 mph from about Lake Kissimmee and Melbourne to Lake Okeechobee and the Treasure Coast. A few will be capable of producing strong wind gusts to 40 mph or greater on inland waterways and the nearshore Atlantic. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Moisture is forecast to increase across east central Florida Wednesday and remain elevated into the upcoming weekend. Scattered to numerous showers and lightning storms are expected, mainly during the afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today. Lascody
In the hours before
Local storm report, Jun 5, 3:50 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
350 PM EDT TUE JUN 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND DMG 5 N HARMONY 28.26N 81.15W
06/05/2018 Osceola FL TRAINED SPOTTER
TWO PINE TREES DOWN, APPROXIMATELY 30 FT TALL, 8 INCH
DIAMETER. ONE OF THE TREES FELL ON A FENCE.
&&
PGLocal storm report, Jun 5, 4:04 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
404 PM EDT TUE JUN 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM TSTM WND GST MELBOURNE AIRPORT 28.10N 80.64W
06/05/2018 M39 MPH BREVARD FL ASOS
GUST TO 34 KNOTS FROM WEST.
&&
PGLocal storm report, Jun 5, 4:36 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
436 PM EDT TUE JUN 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST 3 SSE COCOA 28.34N 80.73W
06/05/2018 M44.00 MPH Brevard FL OTHER FEDERAL
GUST TO 38 KNOTS FROM SW AT TOWER KSC9404.
0414 PM TSTM WND GST 3 SW CAPE CANAVERAL 28.36N 80.65W
06/05/2018 M43.00 MPH AMZ552 FL MESONET
GUST TO 37 KNOTS FROM WSW.
0415 PM TSTM WND GST 2 SW COCOA BEACH 28.31N 80.63W
06/05/2018 M48.00 MPH Brevard FL MESONET
GUST TO 42 KNOTS FROM SW.
0419 PM TSTM WND GST PATRICK AIR FORCE BASE 28.24N 80.61W
06/05/2018 M47.00 MPH BREVARD FL AWOS
GUST TO 41 KNOTS FROM NW.
0420 PM TSTM WND GST 3 WNW CAPE CANAVERAL 28.40N 80.65W
06/05/2018 M41 MPH Brevard FL OTHER FEDERAL
GUST TO 36 KNOTS FROM SW AT TOWER KSC300.
&&
PGSpecial weather statement, Jun 5, 4:45 PM EDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Melbourne FL 445 PM EDT TUE JUN 5 2018 FLZ053-054-058-052130- Okeechobee FL-Osceola FL-Indian River FL- 445 PM EDT TUE JUN 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OKEECHOBEE...WESTERN INDIAN RIVER AND SOUTHEASTERN OSCEOLA COUNTIES UNTIL 530 PM EDT... At 443 PM EDT, Doppler radar was tracking a strong thunderstorm 10 miles northeast of Kissimmee Prarie Preserve, or 11 miles west of Blue Cypress Lake, moving east at 10 mph. Additional storms are expected to develop farther south into northern Okeechobee county and also into western Indian River county. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Blue Cypress Lake and Kissimmee Prarie Preserve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2754 8112 2777 8110 2782 8074 2753 8074 TIME...MOT...LOC 2043Z 261DEG 11KT 2770 8094 Combs
Special weather statement, Jun 5, 5:10 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Melbourne FL
510 PM EDT TUE JUN 5 2018
FLZ059-064-052200-
St. Lucie FL-Martin FL-
510 PM EDT TUE JUN 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. LUCIE AND
NORTHWESTERN MARTIN COUNTIES UNTIL 600 PM EDT...
At 510 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of J And S Fish Camp, moving east at 15 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Indiantown, J And S Fish Camp and Tradition.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2706 8065 2708 8066 2711 8066 2712 8068
2728 8068 2728 8037 2706 8037
TIME...MOT...LOC 2110Z 264DEG 12KT 2721 8057
CombsSpecial weather statement, Jun 5, 5:34 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Melbourne FL
534 PM EDT TUE JUN 5 2018
FLZ054-059-052215-
St. Lucie FL-Indian River FL-
534 PM EDT TUE JUN 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. LUCIE AND
SOUTHEASTERN INDIAN RIVER COUNTIES UNTIL 615 PM EDT...
At 533 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms to the west of Vero Beach, moving east at 30
mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Fort Pierce, Vero Beach, Vero Beach South, Gifford and Indrio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2746 8032 2747 8030 2748 8032 2753 8033
2753 8032 2755 8034 2758 8033 2763 8036
2762 8036 2766 8037 2762 8037 2745 8032
2747 8065 2767 8065 2768 8039 2766 8038
2768 8036 2745 8028 2746 8030
TIME...MOT...LOC 2133Z 268DEG 29KT 2756 8055
UlrichThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:32 PM EDT | Special Weather Statement | MLB | Okeechobee | 43 min |
| Jun 5, 2:55 PM EDT | Special Weather Statement | MLB | Osceola | 50 min |
| Jun 5, 3:03 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 27 min |
| Jun 5, 3:08 PM EDT | Special Marine Warning | MLB | 52 min | |
| Jun 5, 3:22 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 23 min |
| Jun 5, 3:35 PM EDT | Special Weather Statement | MLB | Brevard | 55 min |
| Jun 5, 3:41 PM EDT | Special Marine Warning | MLB | 94 min | |
| Jun 5, 3:51 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Osceola | 39 min |
| Jun 5, 4:45 PM EDT | Special Weather Statement | MLB | Okeechobee | 45 min |
| Jun 5, 5:10 PM EDT | Special Weather Statement | MLB | Martin | 50 min |
| Jun 5, 5:34 PM EDT | Special Weather Statement | MLB | Indian River | 41 min |
| Jun 5, 5:37 PM EDT | Special Marine Warning | MLB | 98 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.